MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported an explantation of an intraocular lens (iol) with a clinical reason for explant of "wrong power." additional information was received indicating "wrong power with rotation missed aim." additional clarification has been requested; however, further information has not been received.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.And h.10.The initial decision to report was incorrect resulting in the initial report being submitted in error.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The 21.0 lens was exchanged for a 21.5 lens 21.0 lens due to wrong power, rotation issue and missed aim.This does not meet criteria for reporting based on applicable medical device regulations.A lens exchange from one power to a different power is an attempt to adjust or fine tune the refractive outcome trying to achieve a desired target when the initial lens calculations did not achieve the intended outcome.There is no reported defect or fault with the lens.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11753807
Report Number1119421-2021-00936
Device Sequence Number4138717
Product Code MJP
UDI-Device Identifier00380652249911
UDI-Public00380652249911
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.210
Device Lot Number15027155
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH IOL CARTRIDGE D; MONARCH IOL INJECTOR; PROVISC; MONARCH IOL CARTRIDGE D; MONARCH IOL INJECTOR; PROVISC
Outcome Attributed to Adverse Event Other;
Patient Age71 YR